Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Oct 25, 2018, 1:02 PM MDT for 4 counties in Wyoming. It took effect at Oct 27, 2018, 3:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2018, 1:02 PM MDT (19:02 UTC)
- In effect from
- Oct 27, 2018, 3:00 AM MDT
- Expired
- Oct 26, 2018, 1:45 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808 WWUS75 KCYS 251902 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 102 PM MDT Thu Oct 25 2018 ...HIGH WIND WATCH FOR WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY SATURDAY MORNING THROUGH THE AFTERNOON... WYZ106-110-116-117-261200- /O.NEW.KCYS.HW.A.0032.181027T0900Z-181028T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 102 PM MDT Thu Oct 25 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late Friday night through Saturday afternoon. * TIMING...3 AM Saturday through 6 PM Saturday * WINDS...West to northwest winds 35 to 45 MPH sustained with gusts to 65 MPH possible. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers...light load semi trucks...recreation vehicles and similar profiles stand the risk of blow off or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
612 WWUS75 KCYS 260745 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 145 AM MDT Fri Oct 26 2018 ...HIGH WIND WARNING IN EFFECT FOR WIND PRONE AREAS OF SOUTHEAST WYOMING LATE TONIGHT THROUGH SATURDAY AFTERNOON... WYZ106-110-116-117-262200- /O.UPG.KCYS.HW.A.0032.181027T0900Z-181028T0000Z/ /O.NEW.KCYS.HW.W.0037.181027T0900Z-181027T2100Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 145 AM MDT Fri Oct 26 2018 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM MDT SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 3 AM to 3 PM MDT Saturday. The High Wind Watch is no longer in effect. * TIMING...3 AM Saturday through 3 PM Saturday. * WINDS...West winds 35 to 45 MPH sustained with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles such as campers, light load semi trucks, and recreation vehicles will be susceptible to blow offs or blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 25, 11:17 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 25, 11:17 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1117 AM MDT Thu Oct 25 2018 .SHORT TERM...(Today through Saturday) Issued at 330 AM MDT Thu Oct 25 2018 Water vapor loop showed the central Great Plains trough and its associated precipitation moving toward the Midwest. Northwest flow aloft prevailed over the northern/central Rockies with a weaker shortwave trough moving through eastern ID/western MT. An area of stratus/patchy fog developed across central/southern NE Panhandle including the Platte River Valley. The fog and low clouds will linger through early morning before lifting. The shortwave trough to the west will progress east across WY and western NE through tonight. Models continue to produce light QPF from scattered afternoon/early evening showers over the Snowy/Sierra Madre mountains. It will be dry elsewhere with mild temperatures in the 50s and 60s. A upper ridge amplifies over the western CONUS Friday through Saturday. Northwest winds aloft will increase as well as the 700/850mb gradients over southeast WY. There will be two periods of stronger winds, 12Z-21Z Friday, and 09Z-15Z Saturday. 700mb winds peak around 45-50 kt over the central/southern Laramie Range early Saturday forming. Confidence is moderate for a marginal high wind event, and the day shift may consider the possibility of a High Wind Watch. There may be a few showers behind the cold front Saturday afternoon across northern Converse and Niobrara counties. High temperatures Friday will be similar to today, and a bit warmer Saturday ahead of the cold front. .LONG TERM...(Saturday night through Wednesday) Issued at 330 AM MDT Thu Oct 25 2018 Winds diminish Saturday night and Sunday as large scale ridge axis approaches the Rockies. Expect dry weather with high temperatures moderating from the 50s Sunday to the 60s Monday. It will be breezy along/west of the Laramie Range Monday afternoon ahead of a strong cold front approaching from the northwest. Temperatures cool markedly behind the front, with highs Tuesday in the 40s to mid 50s. The ECMWF is more progressive than the GFS with regards to the upper trough moving through the Rockies and high plains. The GFS forms a closed low over southwest CO by 12Z Wednesday, slowing the exit of the trough. Regardless, showers will be more widespread Tuesday with arrival of large scale lift. Rain showers Tuesday will mix with and changeover to snow Tuesday night as snow levels drop below 6000 ft. Confidence on snow accumulations is low beyond Day 5. Snow showers will taper off from northwest to southeast Wednesday afternoon as the upper trough axis shifts eastward. High temperatures Wednesday will only be in the 30s and 40s. && .AVIATION...(For the 18Z TAFS through 18Z Friday morning) Issued at 1117 AM MDT Thu Oct 25 2018 VFR prevailing at all terminals through the period with some mid level cigs into this evening. Northerly winds over the plains will diminish and turn more westerly during the evening. && .FIRE WEATHER... Issued at 230 AM MDT Thu Oct 25 2018 Mostly dry and mild weather will prevail through Saturday. Breezy to windy conditions will develop across southeast Wyoming Friday and continue through Saturday. A cold front will move through the districts Saturday afternoon. After a brief cooldown Sunday, temperatures will rebound Monday with gusty south to southwest winds. A low pressure trough and cold front will bring scattered rain and snow showers Tuesday and Wednesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...MAJ AVIATION...RE FIRE WEATHER...MAJ
Hazardous weather outlook, Oct 25, 8:59 AM MDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 859 AM MDT Thu Oct 25 2018 WYZ101>119-261500- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 859 AM MDT Thu Oct 25 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Periods of strong westerly winds will develop Friday and continue through Saturday along the Interstate 80 corridor between Rawlins and Cheyenne, and Interstate 25 corridor between Chugwater and Wheatland. Gusts of 45 to 55 mph will be possible. A strong low pressure trough and cold front will bring colder temperatures and the potential for accumulating snow Tuesday night and Wednesday. .Spotter information statement... Spotter activation will not be needed today and tonight. NEZ002-003-019>021-054-055-095-096-261500- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 859 AM MDT Thu Oct 25 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A strong low pressure trough and cold front will bring colder temperatures and the potential for accumulating snow Tuesday night and Wednesday. .Spotter information statement... Spotter activation will not be needed today and tonight.
Nearby
High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.